MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ACTICOR 7 DR-T DF4 PROMRI; ICD

BIOTRONIK SE & CO. KG ACTICOR 7 DR-T DF4 PROMRI; ICD
Model Number 429524
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
High shock impedance observed on the rv lead.Doctor decided to explant and replace device at same time as lead.No adverse patient events were reported.Should additional information be received, this file will be updated.
 
Additional Manufacturer Narrative
The acticor 7 dr-t df4 promri (sn: 84799019) and the plexa promri s 65 (sn: (b)(6)) under complaint were returned for analysis.The lead solia s 53 (sn: (b)(6)) was not returned for analysis.This report is therefore only based on the analysis of the acticor 7 dr-t df4 promri and the plexa promri s 65 itself as well as the inspection of the quality documents associated with the manufacture of the leads and the icd.The manufacturing process for the devices was re-investigated, revealing that all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing process.Particularly the final acceptance tests proved the devices functions to be as specified.Acticor 7 dr-t df4 promri: upon receipt, the icd was interrogated, revealing the battery status bos.The icd was implanted for 5 months and two charging cycles were recorded to the devices memory.The memory content of the device was inspected.During the analysis of the available iegms noise was observed in the atrial channel as well as in the far field channel.The header of the icd was inspected, revealing no anomalies.In a next step, the ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device delivered a defibrillation shock as specified, documenting a normal and expected sensing and shock delivery.In particular, the specified energy level was reached.In conclusion, the memory content as well as the therapeutic functionality of the icd were inspected.In the available iegms the occurrence of noise was observed in the atrial channel as well as in the far field channel.However, a thorough analysis of the icd proved the device to be fully functional.There was no indication of a device malfunction.Plexa promri s 65: upon receipt the lead was found cut 11.5 cm distal to the df4 connector pin.A proximal and a distal lead fragment were received for analysis.The performance of the lead fragments was scrutinized, including a visual inspection.The inspection revealed severe abrasion marks at several positions of the lead segments.In particular 9 cm proximal to the insulation was found abraded through and a conductor fracture was observed.This damage is assumed to be the root cause for the clinical observation.Based on the characteristics of the damage, it is reasonable to assume that the lead was subject to severe mechanical stress due to constant friction against another implantable device such as a nearby lead.This assumption could be confirmed during the analysis of the provided fluoroscopic images, where a dislodged atrial lead most likely interacted with the distal part of the shock lead.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
ACTICOR 7 DR-T DF4 PROMRI
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key14515591
Report Number1028232-2022-02757
Device Sequence Number6465787
Product Code MRM
UDI-Device Identifier04035479156695
UDI-Public04035479156695
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number429524
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown